CD & BLURRY VISION???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greshna
Regular Member


Date Joined Oct 2007
Total Posts : 30
   Posted 10/3/2007 12:51 PM (GMT -7)   
Hi I have noticed since I have been dx that I have started to get blurred vision when I read, its not so bad that I cant see, but the more I focus on reading the more blurred it gets. I have heard that CD can have an effect on your eyes, but Im not sure what effect. I have also wondered could it be the meds Im on?? Pentasa 6 x 500mg and pred 30mg daily. Any ideas anyone??
Kerry confused

Mary T
Veteran Member


Date Joined Feb 2005
Total Posts : 983
   Posted 10/3/2007 7:08 PM (GMT -7)   
my vision is also sometimes blurry but i've always put it down to being very tired. it usually doesn't last that long. i've found out in the last little while that my vitamin d is low, wonder if that makes a difference?

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 10/3/2007 7:38 PM (GMT -7)   
greshna - When was the last time you saw an ophthamologist? Are you having any eye pain? There are several eye conditions that people with CD can get. So my suggestion is to set up an eye exam SOON!
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


xdeex
Regular Member


Date Joined Sep 2007
Total Posts : 42
   Posted 10/4/2007 4:14 AM (GMT -7)   
Hi Gresha.
Just a thought, but maybe it could be the pred? Whenever I was taking them during a flare up of crohn's I experienced the same. Had blurred vision while watching tv or reading. Once the dose was reduced and gradually off the pred, eyesight back to normal.

Hope things improve.
xxxxxxxx
Diagnosed Crohn's 1994, panproctocolectomy with ileo Feb 2006.


Ohana
Regular Member


Date Joined Aug 2007
Total Posts : 89
   Posted 10/4/2007 10:19 AM (GMT -7)   
I am not currently on any meds except for Protonix and I have the blurry vision too. It was one of my first symptoms before my actual CD dx. Seems worse in the sunlight and when I'm at the computer. I use reading glasses. Eye doctor says nothing is changed on my script and that my eyes seemed fine. Now that I have been dx with CD I am going to go back to the eye doctor and see if there are other tests he will need to do.

Dx'd CD in August 2007 - 42-yr-old wife and mom
Allergic to Entocort and Prednisone / Not sure what's next
Currently on Protonix, calcium and multi-vit; and Flovent (for asthma)


ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 10/4/2007 10:19 PM (GMT -7)   
Please take this advice - get to an optometrist IMMEDIATELY and get your eye pressure checked. about 5% of people who take prednisone get glaucoma. I know because I am one of those 5%. You can go blind, fast! I'm not trying to panic you, but this is the truth. If you have glaucoma, you'll have to go off the prednisone RIGHT AWAY and start using eyedrops to lower the eye pressure. If you're fast about this, you can avoid permanent damage to your retina. I can't stress this enough - the pressure can damage the retina, and it can not be repaired. And you'll never be able to go back on prednisone again.

What really angers me is that doctors don't warn their patients about this.It should be told to every patient who receives prednisone - if you get blurry vision, stop taking the drug and see an optometrist immediately.

I'm speaking from experience. Don't believe me? Read it for yourself:

Corticosteroids could cause glaucoma
http://ibdcrohns.about.com/cs/prednisone/a/steroideffects_3.htm
Crohn's since 1988
3 resections

Post Edited (ozonehole) : 10/4/2007 11:24:02 PM (GMT-6)


greshna
Regular Member


Date Joined Oct 2007
Total Posts : 30
   Posted 10/5/2007 3:40 AM (GMT -7)   
Oh my god, I am so glad of your reply you must know more than the docs because they never said a word to me about this. I will ring optician again and ask to bring forward my appointment. Thanks for caring
Kerry

Mormor Vicky
Veteran Member


Date Joined Mar 2007
Total Posts : 684
   Posted 10/5/2007 9:09 AM (GMT -7)   
Kerry, Also have your blood glucose checked. I was only on Pred for 6 weeks and I developed diabetes because of it. My eyesight went nuts.  Pred can cause steriod-induced diabetes. Many times it can be reversed when you get off the Pred but if you are susceptible to diabetes then it can become permanent. I've been working for almost a year trying to get off diabetic medication.


Vicky / 47 years old
DX'd with Crohn's during a resection August 2006
DX'd with Steriod induced Diabetes November 2006
Considered in Clinical remission but have minor signs of disease activity
 
Daughter (26) also has Crohn's since she was 12.
 
Currently on 4000mg of Pentasa only for Crohn's
No longer able to take 6-MP because of Bone-Marrow Suppression
Cymbalta, Metformin, Lipitor


greshna
Regular Member


Date Joined Oct 2007
Total Posts : 30
   Posted 10/5/2007 11:22 AM (GMT -7)   
Thanks Vicky, I will mention all these things to my doctor on Tuesday.
Kerry

ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 10/5/2007 1:56 PM (GMT -7)   
Greshna,

I'm glad you're going to the doctor on Tuesday, but if I were you, I'd either taper off now or (better yet) stop the prednisone completely until you have a definitive answer. Tuesday is still 4 days from now. I realize that prednisone does provide great relief from Crohn's, but your eyes are too important to risk possible damage. There are other, less dangerous, drugs for treating Crohn's.
Crohn's since 1988
3 resections


rootsmith
Veteran Member


Date Joined Jan 2004
Total Posts : 598
   Posted 10/5/2007 2:25 PM (GMT -7)   
I thought the same thing as Vicky. Steroids can increase your blood sugar and elevated blood sugar can cause blurry vision. I had this happen to me while taking a course of methyl pred for my undiagnosed rt abdominal pain. Turns out I do have diabetes.

I agree, see an opthamologist also
10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day


raspberry
Regular Member


Date Joined Apr 2007
Total Posts : 20
   Posted 10/6/2007 4:58 PM (GMT -7)   
When I take Prednisone the pressure goes up in my eyes also. I have a great Opthamologist that monitors me very closely whenever I had to take Prednisone.....she put me on drops that lowers my pressure and allowed me to stay on Prednisone at the same time. I am now off Prednisone and my eye pressures have gone back down. I wonder how many other people out there are going to have irreversable eye damage by not being informed that Prednisone can cause an increase in eye pressure? Scarry! My eyes are a little blurry....some days worse that others.....I think it's just tiredness, stress and the fact that I am now 40!!!!!
I am a 40 year old female...  I was diagnosed with Crohns in 2002 after a year of pain and losing 50 pounds....which was the best part, now if only I could lose 20 more!
I have been on Prednisone, Pentasa, Imuran and I have been taking HUMIRA for 3 monthes now!!!  Yeah!!!  It's working REALLY well !!!!
 Remember to Live, laugh & Love....


Slice
Regular Member


Date Joined May 2004
Total Posts : 277
   Posted 10/6/2007 9:00 PM (GMT -7)   
I was on Pred for a long time. Somewhere along the way i developed catarats in both eyes and had to have both eyes operated on. Not fun. Starts out a little blurry here and there. Then it starts to look like you're seeing through fog. The center of my vision seemed to take the worst of it.
 
Crohn's for what seems like forever
Bagged in August 2006


Momikins
Regular Member


Date Joined Oct 2007
Total Posts : 77
   Posted 10/10/2007 10:13 PM (GMT -7)   
Are most of the eye problems associated with Crohn's due to the prednisone or are the eye problems caused by the disease itself?  My eyes burn a lot....especially when I'm cramping and having other Crohn's problems.  Before I was diagnosed I was thinking about seeing the doctor anyway about a new eyeglass prescription because I've been having headaches a lot more frequently and I've also been having blurred vision.

ozonehole
Veteran Member


Date Joined Dec 2006
Total Posts : 559
   Posted 10/10/2007 11:15 PM (GMT -7)   
Yes, Crohn's disease by itself can cause eye problems. Here's a brief article on it:

http://ibdcrohns.about.com/cs/faqscd/a/crohnsfaq.htm

Note that it does say in the article that steroids are used to treat some of these eye problems, but I'm certain that they are talking about eye drops containing steroids, not oral steroids (which can actually cause eye disease).

If your eyes are bothering you, then by all means get them examined. But as the article points out, progress at treating the underlying Crohn's disease will do wonders to clear up the associated eye problems.
Crohn's since 1988
3 resections

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:58 AM (GMT -7)
There are a total of 2,735,199 posts in 301,283 threads.
View Active Threads


Who's Online
This forum has 151386 registered members. Please welcome our newest member, Kier.
210 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Girlie, pressurehead


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer